More than 2 million people use Erowid every month...
but only 100 of those contribute financially.
If you use Erowid, PLEASE DONATE!
Interesting Up, Awful Crash
Lisdexamphetamine (Vyvanse), Alcohol & Cannabis
by Allycat
Citation:   Allycat. "Interesting Up, Awful Crash: An Experience with Lisdexamphetamine (Vyvanse), Alcohol & Cannabis (ID 86044)". Erowid.org. Jul 30, 2010. erowid.org/exp/86044

 
DOSE: T+ 0:00 3 shots oral Alcohol - Hard (liquid)
  T+ 0:30 1 bowl smoked Cannabis (plant material)
  T+ 0:00 1 tablet oral Caffeine (pill / tablet)
  T+ 0:00 1 tablet oral Lisdexamfetamine (pill / tablet)

BODY WEIGHT: 125 lb


Started off as a pretty normal summer evening with two friends. We normally smoke weed and drink, but tonight, one of my friends whom we will call 'B' had some Vyvanse. It turned out to be the worst drug experience I've ever had. The only other experience I'd had with a stimulant was DXM so I should have already known bad things were to follow. But being stupid and pretty depressed I said why not.

[Erowid Note: DXM is not a stimulant.]

At about 11:30 p.m. I decided to have a drink. I mixed up about two shots of everclear in some cranberry juice and knocked it back. I was feeling pretty buzzed but not nearly what I wanted, so I poured another. By this time I was thoroughly washed. But I wasn't done.

Around 12:00 a.m. I decided I was still too sober for my emotional state, so I smoked a bowl of cannabis and laid back. At that point I was feeling good. I was warm and comfortable. I just laid back and watched my friends play GTA IV while I chilled. But I was getting tired. I popped a caffeine pill (300 odd mg I believe) and continued to chill.

[Erowid Note: 300mg+ greatly exceeds the amount of caffeine typically available in over the counter caffeine pills.]

A little while later, B brings out a bottle of pills that he identified as Vyvanse and says 'A' and I should try them. He explained what they were. I had hung out with people who did amphetamines but had no experience with it. So, A takes two pills. Being mildly cautious, but not sober enough to know better I take one.

For a long while I don't really feel anything unusual. Around 5:30 a.m. as the sun was rising I started to realize that I was tweaking. I was talking quickly and going on random tangents. Little sounds breaking the silence in the room would make me jump like a flash inside my head. Everything felt as if it was going faster.

It was around that time I started to realize that something was amiss. I could feel that my heart was beating much faster. I normally have mild tachycardia (around 90-100 bpms) but this was quite a bit higher.

As the day wore on I felt progressively worse. It felt like my heart was about to explode out of my chest. My fingertips began to tingle. The sensation slowly creeped up into my arms, legs, and face. The tingling came and went sporadically. At this point I began to feel like I should be worried. But my friend assured me it was a typical experience.

About 3:00 p.m. I had to lie down. I felt a burning, stabbing nausea in the pit of my stomach, but I couldn't vomit. I was soaked in sweat, but felt like I had just sat outside naked on a winter day. I had started to twitch rather noticeably. My whole body ached and I couldn't sit still no matter how hard I tried.

I got up to go to the bathroom and realized that I was still urinating a lot and that it was just as clear as it was the night before. I went to the computer and googled Vyvanse where I realized it also acted as a diuretic. The combination of the alcohol, caffeine, and amphetamines were quickly and severely dehydrating me.

I started to get really worried. My normally high heart rate had skyrocketed to about 140 bpms. And the more water I drank the more I simply urinated out. I laid back down while A and B relaxed and tried to gather myself. But at this point I was panicking. The physical discomfort was too overwhelming and I was becoming paranoid.

I called another friend of mine to give me a ride. We went to the county hospital and I waited about 2.5 hrs before being able to see a nurse. I explained to her everything I had taken and they promptly sent me down the hall for an EKG. The whole time I was on edge; nauseous, twitchy, numb, heart racing, and scared. The EKG tech came back and told me that I was experiencing PAC's (palpitations) and that he was taking me back to the emergency wing.

When I got there another nurse asked me some questions, which I was barely able to answer. She then hooked me up to an IV and injected something into it to slow my heart. Eventually, my heart rate 'normalized' to about 100-105 and nothing there was nothing else they could do but keep me under observation. Feeling a little better I checked out and my friend drove me home.

I've been at home for about 18-19 hours and I'm still having trouble keeping enough liquids. Cold sweats come and go. I've got splitting headaches, muscle pain, and my whole body feels so heavy I have trouble going up and down stairs. But my appetite has returned and I'm keeping fluids in me. I don't think I'm quite in the clear, but I'm certainly better than I was.

I would not recommend anyone take this drug, especially not in combination with large amounts of other diuretics. The effects seem to be lasting longer with me than either of my friends, which may be because I'm a very small girl. Whatever the case I will be glad when this finally ends, and I hope it does sooner than later. This is not something I will be doing ever again.

Exp Year: 2010ExpID: 86044
Gender: Female 
Age at time of experience: 20 
Published: Jul 30, 2010Views: 14,590
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults